Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 59, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 29, 2014, 9:00 PM CDT for Clayton County, Iowa. It took effect at Jun 30, 2014, 4:00 AM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2014, 9:00 PM CDT (02:00 UTC)
- In effect from
- Jun 30, 2014, 4:00 AM CDT
- Expired
- Jul 2, 2014, 1:00 AM CDT
- In force
- 45 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Elkader (EKDI4). The gauge peaked at 13.51 ft at Jun 30, 2014, 5:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
336 WGUS43 KARX 300200 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 900 PM CDT SUN JUN 29 2014 .THE RECENT HEAVY RAINS WILL BRING THE TURKEY RIVER AT ELKADER ABOVE FLOOD STAGE BY MONDAY MORNING. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-301400- /O.NEW.KARX.FL.W.0059.140630T0900Z-140702T0600Z/ /EKDI4.1.ER.140630T0900Z.140630T1800Z.140701T1200Z.NO/ 900 PM CDT SUN JUN 29 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT ELKADER. * FROM LATE TONIGHT TO LATE TUESDAY NIGHT. * AT 7:45 PM SUNDAY THE STAGE WAS 11.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$
6 follow-up statements
054 WGUS83 KARX 301033 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 533 AM CDT MON JUN 30 2014 .HEAVY RAINFALL OVERNIGHT ALONG WITH ADDITIONAL RAINFALL TODAY HAS LEAD TO FLOODING ON THE TURKEY RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-010133- /O.CON.KARX.FL.W.0059.000000T0000Z-140702T0600Z/ /EKDI4.1.ER.140630T0832Z.140630T1800Z.140701T1200Z.NO/ 533 AM CDT MON JUN 30 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:45 AM MONDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$
486 WGUS43 KARX 301718 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1218 PM CDT MON JUN 30 2014 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE TURKEY RIVER AT ELKADER IN IOWA... .HEAVY RAINFALL IN RECENT DAYS...AS WELL AS ADDITIONAL FORECAST PRECIPITATION...WILL LEAD TO SIGNIFICANT RISES ON THE TURKEY RIVER. IF THE AMOUNT OF FORECAST RAINFALL DIFFERS...THE WATER LEVELS ARE EXPECTED TO BE HIGHER OR LOWER ACCORDINGLY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-010518- /O.EXT.KARX.FL.W.0059.000000T0000Z-140704T1200Z/ /EKDI4.2.ER.140630T0832Z.140702T1200Z.140703T1800Z.NO/ 1218 PM CDT MON JUN 30 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER.* AT 11:45 AM MONDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 18.0 FEET WEDNESDAY MORNING. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-010518- /O.NEW.KARX.FL.W.0060.140630T2141Z-140704T0414Z/ /GRBI4.3.ER.140630T2141Z.140701T1800Z.140703T1014Z.NO/ 1218 PM CDT MON JUN 30 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT GARBER. * FROM THIS AFTERNOON TO THURSDAY EVENING. * AT 11:15 AM MONDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 17.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TODAY AND CONTINUE TO RISE TO NEAR 24.2 FEET BY TUESDAY. * IMPACT...AT 19 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
687 WGUS83 KARX 010153 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 853 PM CDT MON JUN 30 2014 .THE FLOOD WARNINGS CONTINUE FOR THE TURKEY RIVER AT ELKADER AND GARBER. HOWEVER...FORECASTS HAVE BEEN ADJUSTED DOWNWARD AS THE HEAVY RAIN THE FELL THIS AFTERNOON HAS NOT BEEN WIDESPREAD ENOUGH ACROSS THE BASIN TO BRING THE RISES THAT WERE EARLIER FORECAST. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-011653- /O.EXT.KARX.FL.W.0059.000000T0000Z-140703T2230Z/ /EKDI4.1.ER.140630T0832Z.140701T1800Z.140703T0430Z.NO/ 853 PM CDT MON JUN 30 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM MONDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-011653- /O.EXT.KARX.FL.W.0060.000000T0000Z-140703T1130Z/ /GRBI4.1.ER.140701T0031Z.140701T1800Z.140702T1730Z.NO/ 853 PM CDT MON JUN 30 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM MONDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
329 WGUS83 KARX 010939 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 439 AM CDT TUE JUL 1 2014 .DUE TO HEAVY RAINFALL UPSTREAM OVER THE PAST FEW DAYS...A SECOND CREST MAY OCCUR ON THE TURKEY RIVER AT ELKADER TODAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-020039- /O.EXT.KARX.FL.W.0059.000000T0000Z-140704T0712Z/ /EKDI4.1.ER.140630T0832Z.140702T0000Z.140703T1312Z.NO/ 439 AM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 AM TUESDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-020039- /O.EXT.KARX.FL.W.0060.000000T0000Z-140703T1115Z/ /GRBI4.1.ER.140701T0031Z.140701T1800Z.140702T1715Z.NO/ 439 AM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 AM TUESDAY THE STAGE WAS 18.0 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.7 FEET BY TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
534 WGUS83 KARX 011628 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1128 AM CDT TUE JUL 1 2014 .RECENT HEAVY RAINS HAVE LED TO SIGNIFICANT RISES ON THE TURKEY RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-020728- /O.EXT.KARX.FL.W.0059.000000T0000Z-140703T0300Z/ /EKDI4.1.ER.140630T0832Z.140630T2215Z.140702T0900Z.NO/ 1128 AM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM TUESDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO STEADILY FALL TO BELOW 12.0 FEET BY WEDNESDAY MORNING...AND BELOW 10.0 FEET THURSDAY NIGHT. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-020727- /O.EXT.KARX.FL.W.0060.000000T0000Z-140703T0234Z/ /GRBI4.1.ER.140701T0031Z.140701T1130Z.140702T0834Z.NO/ 1128 AM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 18.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO STEADILY FALL TO BELOW 17.0 FEET BY WEDNESDAY MORNING...AND BELOW 14.0 FEET THURSDAY AFTERNOON. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
021 WGUS83 KARX 020100 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 800 PM CDT TUE JUL 1 2014 .THE FLOOD WARNING FOR THE TURKEY RIVER AT ELKADER IS CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-020130- /O.CAN.KARX.FL.W.0059.000000T0000Z-140703T0300Z/ /EKDI4.1.ER.140630T0832Z.140630T2215Z.140701T2130Z.NO/ 800 PM CDT TUE JUL 1 2014 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY RIVER AT ELKADER. * AT 7:45 PM TUESDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 4:30 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.3 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:26 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 29, 6:26 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 626 PM CDT SUN JUN 29 2014 .SHORT TERM...(THIS EVENING AND MONDAY) ISSUED AT 220 PM CDT SUN JUN 29 2014 OBVIOUS FOCUS REMAINS SEVERE WEATHER THREAT THIS EVENING AND AGAIN MONDAY. UNFORTUNATELY EVEN SHORT TERM FORECAST HAS LOTS OF UNCERTAINTIES TO HOW THINGS WILL PLAY OUT NEXT 24 TO 36 HOURS. UPPER LOW CONTINUES ACROSS MANITOBA WITH FAST UPPER FLOW/JET ESTABLISHED SOUTH OF THERE...PUNCHING INTO WESTERN GREAT LAKES. SURFACE COLD FRONT STILL RESIDES TO THE WEST OF THE AREA WITH MOIST LOW LEVEL SETUP IN SOUTHWEST FLOW. CONVECTION LAST NIGHT AND SO FAR TODAY HAS KEPT BETTER BOUNDARY TO THE SOUTHWEST OF THE AREA WHERE HIGHER DEW POINTS/MIXED LAYER CAPE RESIDES. TRYING TO WEIGH THE PROS AND CONS FOR ADDITIONAL SEVERE WEATHER TODAY. POTENT MID/UPPER LEVEL JET MAX STREAMING IN WILL AID DEEP SHEAR AND VENTING OF STORMS BUT BETTER MIXED LAYER CAPE SITUATED A BIT FURTHER SOUTH AND WEST. SEEMS LIKE AS CONVECTION MOVES TOWARDS AREA THIS AFTERNOON IT HAS BEEN STRUGGLING SUSTAINING ITSELF WITH AN ELEVATED NATURE. MESOSCALE MODELS REALLY STRUGGLING BUT GETTING MORE CONSISTENT WITH IDEA OF DEVELOPMENT ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN THIS EVENING BEFORE QUICKLY SHIFTING EAST OF THE AREA. HAVE CONTINUED HIGHEST RAIN CHANCES WITH THAT IDEA...BUT POSSIBILITY OF QUIET WEATHER BACK TO THE NORTH AND WEST. OVERALL LESS CONFIDENT OF WIDESPREAD SEVERE WEATHER BUT CANNOT COMPLETELY RULE IT OUT AT LEAST THROUGH EARLY EVENING. STORMS SHOULD REMAIN PROGRESSIVE IN FLOW SO HAVE OPTED NOT TO ADD A FLASH FLOOD THREAT AT THIS TIME. ANOTHER AREA AHEAD OF UPPER JET COULD TRIGGER STRONGER STORMS ACROSS NORTH CENTRAL WISCONSIN AS WELL BUT FEELING IS BULK OF THIS ACTIVITY WILL BE NORTH OF REGION. ON MONDAY...AS UPPER LOW STARTS TO PUSH A BIT TO THE SOUTHEAST... SHORT WAVE ENERGY WILL CREATE BETTER DYNAMIC FORCING RESPONSE AND A BIT STRONGER LOW LEVEL ADVECTION LEADING TO DEVELOPMENT OF CONVECTION ALONG BOUNDARY DEPENDING ON WHERE IT WILL REESTABLISH TONIGHT. HIGHER INSTABILITIES LIKELY WILL BE LOCKED SOUTH OF THE AREA SO LINE OF CONVECTION COULD FIRE AND QUICKLY RACE EAST AND SOUTH INTO DEEPER MOISTURE. COULD BE RATHER STRONG INITIALLY BUT THREAT APPEARS TO BE SHORT LIVED AND VERY PROGRESSIVE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 220 PM CDT SUN JUN 29 2014 OUTER FORECAST PERIODS WILL SEE THIS UPPER LOW EXIT FLOW WITH MORE AMPLIFICATION. UPPER TROUGH DROPS INTO WESTERN GREAT LAKES TUESDAY AND WEDNESDAY WHICH SHOULD PUSH SEVERE WEATHER THREAT WELL SOUTH AND EAST. EVEN SO...STEEP MID LEVEL LAPSE RATES AS TROUGH PASSES COULD LEAD TO MAINLY DIURNAL SHOWER ACTIVITY. TEMPERATURES WILL ALSO COOL DOWN SIGNIFICANTLY...ESPECIALLY IF MORE CLOUDS AND RAIN SHOWERS ARE OBSERVED. UPPER FLOW AMPLIFIES TOWARDS THE LATTER PART OF THE WEEK MAKING FOR QUIET STRETCH WITH MODERATING TEMPERATURES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 626 PM CDT SUN JUN 29 2014 SHOWERS AND EMBEDDED THUNDERSTORMS ARE TRYING TO BECOME MORE NUMEROUS OVER THE UPPER MISSISSIPPI RIVER VALLEY REGION...AHEAD OF A TROUGH OF LOW PRESSURE IN MINNESOTA. THE TAF SITES LIE ON THE NORTHWEST EDGE OF WHERE THIS PRECIPITATION IS LOCATED...AND SINCE THE TROUGH IS PUSHING EAST...ANTICIPATING ONLY A FEW HOURS OF PRECIPITATION AT THE SITES. EXPECTING MUCH OF THE LIGHTNING TO STAY SOUTH OF RST SO NO VCTS MENTIONED THERE...BUT DID KEEP IT AT LSE. ANY STRONGER STORM ACTIVITY LIKELY TO STAY TO THE SOUTH. DRY AIR THEN INVADES FOR THE REST OF THE NIGHT FROM THE WEST...WHICH COMBINED WITH A PERSISTENT BREEZE SHOULD HELP TO KEEP CONDITIONS VFR. WILL NEED TO MONITOR FOR POSSIBLE MVFR BR DEVELOPMENT TOWARDS SUNRISE...BUT PROBABILITY IS TOO LOW TO MENTION AT THIS TIME. HEADING INTO MONDAY...ANOTHER BOUT OF SHOWERS AND THUNDERSTORMS LOOKS LIKELY FOR THE REGION...ESPECIALLY NEAR AND SOUTH OF THE TAF SITES. HAVE INCLUDED A VCSH AS EARLY AS 14Z...BUT BETTER CHANCES FOR STORMS WOULD COME TOWARDS 19-20Z. THESE MAY CLEAR OUT OF THE TAF SITES BY 22-23Z. AGAIN...STRONGER STORM ACTIVITY LIKELY TO STAY SOUTH OF THE TAF SITES. THEREFORE...FORECAST STAYS VFR FOR MONDAY. && .HYDROLOGY... ISSUED AT 220 PM CDT SUN JUN 29 2014 PRECIPITABLE WATERS NOT QUITE AS HIGH TONIGHT WITH SOME DRYING NOTED IN LOWER LAYERS. STILL...IF STRONGER STORMS ALIGN THEMSELVES WE COULD SEE AN INCH OF RAIN OR LOCALLY HIGHER...ESPECIALLY WHERE CONVECTION THREAT IS HIGHER. GIVEN BULK OF RAINFALL COULD FALL IN DIFFERENT AREA TONIGHT AND PROGRESSIVE NATURE TO STORMS...NO FLASH FLOOD WATCH POSTED AT THIS TIME. MINOR PROBLEMS CERTAINLY POSSIBLE IN HEAVIER CORES. RIVER FLOODING ISSUES MAINLY ALIGNED MISSISSIPPI RIVER AS THOSE LEVELS REMAIN HIGH AND OR CLIMB. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...SHEA LONG TERM...SHEA AVIATION...AJ HYDROLOGY...SHEA
Hazardous weather outlook, Jun 29, 3:35 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 335 PM CDT SUN JUN 29 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-300915- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 335 PM CDT SUN JUN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND SOUTH OF I-90 THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL. SOME LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. THE MAIN SEVERE THREAT LOOKS TO BE BETWEEN 5 PM AND 10 PM. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SEVERE WEATHER LOOKS POSSIBLE ALONG AND SOUTH OF INTERSTATE 90 ON MONDAY. THE PRIMARY SEVERE WEATHER THREAT WILL LIKELY BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. FROM FRIDAY NIGHT INTO SATURDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER. FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 10 PM THIS EVENING...AND AGAIN ON MONDAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/BOYNE
In the hours before
Local storm report, Jun 29, 8:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
822 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 W NASHUA 42.95N 92.58W
06/29/2014 M1.75 INCH FLOYD IA EMERGENCY MNGR
&&
AJLocal storm report, Jun 29, 8:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL WAUCOMA 43.06N 92.03W
06/29/2014 E0.75 INCH FAYETTE IA CO-OP OBSERVER
&&
TMSLocal storm report, Jun 29, 8:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT SUN JUN 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND DMG NASHUA 42.95N 92.54W
06/29/2014 CHICKASAW IA LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED FROM RADAR.
0822 PM HAIL 3 E NEW HAMPTON 43.06N 92.26W
06/29/2014 M1.75 INCH CHICKASAW IA LAW ENFORCEMENT
TIME ESTIMATED FROM RADAR.
0822 PM TSTM WND DMG NEW HAMPTON 43.06N 92.31W
06/29/2014 CHICKASAW IA LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED FROM RADAR.
&&
AJSpecial weather statement, Jun 29, 8:49 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 849 PM CDT SUN JUN 29 2014 IAZ011-030-WIZ053>055-061-300300- ALLAMAKEE-CLAYTON-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 849 PM CDT SUN JUN 29 2014 ...POTENTIAL FOR SEVERE THUNDERSTORMS IN PORTIONS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN... AT 846 PM CDT...A SEVERE THUNDERSTORM WAS TRACKING ACROSS SOUTHERN WINNESHIEK COUNTY WITH A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MEANWHILE...OTHER STRONG TO SEVERE THUNDERSTORMS WERE DEVELOPING OVER EASTERN IOWA. THESE STORMS WILL TRACK INTO SOUTHWEST WISCONSIN BETWEEN 9 AND 10 PM. STAY TUNED TO FURTHER STATEMENTS AND POSSIBLE WARNINGS AS THESE STORMS MARCH EASTWARD. AJ
Local storm report, Jun 29, 8:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
853 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL FORT ATKINSON 43.14N 91.93W
06/29/2014 E1.75 INCH WINNESHIEK IA PUBLIC
RELAY VIA SHERIFF
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 29, 8:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
854 PM CDT SUN JUN 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL CALMAR 43.18N 91.86W
06/29/2014 E1.00 INCH WINNESHIEK IA PUBLIC
RELAYED VIA SHERIFF
&&
NWS LA CROSSE WI
IRIS SYSTEMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 46 min |
| Jun 29, 8:26 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 49 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Jun 29, 9:34 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 3 hr |
| Jun 30, 3:03 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 16 hr |
| Jun 30, 4:21 AM CDT | Special Weather Statement | ARX | Mitchell | 54 min |
| Jun 30, 4:44 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 46 min |
| Jun 30, 5:23 AM CDT | Special Weather Statement | ARX | Chickasaw | 52 min |
| Jun 30, 6:29 AM CDT | Special Weather Statement | ARX | Fayette | 46 min |
| Jun 30, 6:38 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 37 min |
| Jun 30, 12:15 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 75 min |
| Jun 30, 12:18 PM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 30, 1:52 PM CDT | Special Weather Statement | ARX | Clayton, Fayette | 83 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 61 min |
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 61 min |
| Jun 30, 3:00 PM CDT | Flash Flood Warning | ARX | Clayton, Fayette | 5 hr |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 77 min |
| Jun 30, 4:34 PM CDT | High Wind Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 2 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.